MAUDE Adverse Event Report: K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. FIXED SCREW, SELF-STARTING; SIZE 4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-14014DA
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that an ozark view self-starting fixed screw migrated out of the plate post-operatively.The patient is not experiencing any symptoms due to the failure of the device and it is unknown if fusion was achieved.Revision surgery has not been scheduled at this time.
 
Additional Manufacturer Narrative
Functional inspection, dimensional inspection, visual inspection, and material analysis were unable to be performed as the device was not available for evaluation.A review of the device and complaint history records could not be performed as a valid lot code was not identified.It is not clear what caused the screw to migrate, although it is possible that factors such as pseudoarthrosis contributed to the issue.If arthrodesis of the spine is not achieved then the construct may eventually fail.Ultimately, no root cause for the issue could be determined based on the available information.As a result, the alleged failure mode was unable to be confirmed, and no root cause for the issue was able to be determined.
 
Event or Problem Description

Brand Name
FIXED SCREW, SELF-STARTING; SIZE 4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10163993
Report Number3004774118-2020-00120
Device Sequence Number11533788
Product Code KWQ
UDI-Device Identifier10888857392342
UDI-Public10888857392342
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-14014DA
Device Catalogue Number8801-14014DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1